Alert archive / Indiana / Flood Watches in 2009

Flood Watch 2, NWS Indianapolis, IN

May 13, 200930 counties in Indiana

NWS Indianapolis, IN issued this flood watch at May 13, 2009, 3:31 PM EDT for 30 counties in Indiana. It took effect at May 13, 2009, 4:00 PM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
May 13, 2009, 3:31 PM EDT (19:31 UTC)
In effect from
May 13, 2009, 4:00 PM EDT
Expired
May 14, 2009, 6:27 AM EDT
In force
14 hr
Issued by
NWS Indianapolis, IN
Flood severity
None
All 30 counties

Boone County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Howard County, IN, Johnson County, IN, Knox County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 28 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2009-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2009-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 586 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-314 J/kg
Mixed-layer LCL
538 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
586 m²/s²
0-3 km storm-relative helicity
759 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KIND 131931
FFAIND

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
331 PM EDT WED MAY 13 2009

.HEAVY RAIN HAS FALLEN ACROSS MUCH OF CENTRAL INDIANA TODAY. A
COLD FRONT WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS
AFTER MIDNIGHT TONIGHT. TOTAL RAINFALL AMOUNTS OF 3 TO 4 INCHES
WILL BE POSSIBLE IN PORTIONS OF THE WATCH AREA BY THURSDAY
MORNING.  

INZ021-028>031-035>048-051>055-060>062-067>069-140345-
/O.NEW.KIND.FA.A.0002.090513T2000Z-090514T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-VIGO-CLAY-OWEN-MORGAN-JOHNSON-
SULLIVAN-GREENE-MONROE-KNOX-DAVIESS-MARTIN-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
BLOOMINGTON...VINCENNES
331 PM EDT WED MAY 13 2009

...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF INDIANA...INCLUDING THE FOLLOWING 
 AREAS...BOONE...CARROLL...CLAY...CLINTON...DAVIESS...
 DELAWARE...FOUNTAIN...GREENE...HAMILTON...HANCOCK...
 HENDRICKS...HOWARD...JOHNSON...KNOX...MADISON...MARION...
 MARTIN...MONROE...MONTGOMERY...MORGAN...OWEN...PARKE...
 PUTNAM...RANDOLPH...SULLIVAN...TIPPECANOE...TIPTON...
 VERMILLION...VIGO AND WARREN.

* THROUGH THURSDAY MORNING

* ADDITIONAL HEAVY RAIN WILL BRING STORM TOTAL RAINFALL OF 3 TO 4
  INCHES BY THURSDAY MORNING.

* EXTENSIVE FLOODING OF LOW LYING AREAS...RIVERS AND STREAMS IS
  LIKELY TONIGHT THROUGH THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
SALLY
3 follow-up statements
000 
WGUS63 KIND 140148 AAA
FFAIND

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
948 PM EDT WED MAY 13 2009

.HEAVY RAIN HAS FALLEN ACROSS MUCH OF CENTRAL INDIANA TODAY. A
COLD FRONT WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS
AFTER MIDNIGHT TONIGHT. TOTAL RAINFALL AMOUNTS OF 3 TO 4 INCHES
WILL BE POSSIBLE IN PORTIONS OF THE WATCH AREA BY THURSDAY
MORNING.

INZ021-028>031-035>048-051>055-060>062-067>069-141000-
/O.EXT.KIND.FA.A.0002.000000T0000Z-090514T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-VIGO-CLAY-OWEN-MORGAN-JOHNSON-
SULLIVAN-GREENE-MONROE-KNOX-DAVIESS-MARTIN-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
BLOOMINGTON...VINCENNES
948 PM EDT WED MAY 13 2009

...FLOOD WATCH NOW IN EFFECT UNTIL 7 AM EDT THURSDAY...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...BOONE...
 CARROLL...CLAY...CLINTON...DAVIESS...DELAWARE...FOUNTAIN...
 GREENE...HAMILTON...HANCOCK...HENDRICKS...HOWARD...JOHNSON...
 KNOX...MADISON...MARION...MARTIN...MONROE...MONTGOMERY...
 MORGAN...OWEN...PARKE...PUTNAM...RANDOLPH...SULLIVAN...
 TIPPECANOE...TIPTON...VERMILLION...VIGO AND WARREN.

* UNTIL 7 AM EDT THURSDAY

* ADDITIONAL HEAVY RAIN LATE TONIGHT WILL BRING STORM TOTAL RAINFALL OF
  3 TO 4 INCHES BY THURSDAY MORNING IN SOME SPOTS.

* EXTENSIVE FLOODING OF LOW LYING AREAS...RIVERS AND STREAMS IS 
 LIKELY TONIGHT THROUGH THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
000 
WGUS63 KIND 140809
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
409 AM EDT THU MAY 14 2009

.HEAVY RAIN CONTINUES ACROSS CENTRAL INDIANA THIS MORNING.
ADDITIONAL RAINFALL THROUGH 7 AM OF UP TO 2 INCHES IS POSSIBLE IN
SOME ISOLATED SPOTS. 

INZ021-028>031-035>048-051>055-060>062-067>069-141100-
/O.CON.KIND.FA.A.0002.000000T0000Z-090514T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-VIGO-CLAY-OWEN-MORGAN-JOHNSON-
SULLIVAN-GREENE-MONROE-KNOX-DAVIESS-MARTIN-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
BLOOMINGTON...VINCENNES
409 AM EDT THU MAY 14 2009

...FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...BOONE...
 CARROLL...CLAY...CLINTON...DAVIESS...DELAWARE...FOUNTAIN...
 GREENE...HAMILTON...HANCOCK...HENDRICKS...HOWARD...JOHNSON...
 KNOX...MADISON...MARION...MARTIN...MONROE...MONTGOMERY...
 MORGAN...OWEN...PARKE...PUTNAM...RANDOLPH...SULLIVAN...
 TIPPECANOE...TIPTON...VERMILLION...VIGO AND WARREN.

* UNTIL 7 AM EDT THIS MORNING

* ADDITIONAL HEAVY RAIN LATE TONIGHT WILL BRING STORM TOTAL 
 RAINFALL OF 3 TO 4 INCHES THIS MORNING IN SOME SPOTS. 

* EXTENSIVE FLOODING OF LOW LYING AREAS...RIVERS AND STREAMS IS 
 LIKELY TONIGHT THROUGH THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$


JOHNSON
000 
WGUS63 KIND 141027
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
627 AM EDT THU MAY 14 2009

...THE FLOOD WATCH HAS BEEN CANCELED...


INZ021-028>031-035>048-051>055-060>062-067>069-141130-
/O.CAN.KIND.FA.A.0002.000000T0000Z-090514T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-VIGO-CLAY-OWEN-MORGAN-JOHNSON-
SULLIVAN-GREENE-MONROE-KNOX-DAVIESS-MARTIN-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
BLOOMINGTON...VINCENNES
627 AM EDT THU MAY 14 2009

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF INDIANA HAS BEEN CANCELLED. 

FLOOD WARNINGS ARE IN EFFECT ACROSS PORTIONS OF THE AREA AND THESE
WILL REPLACE THE FLOOD WATCH.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flood watch went out at May 13, 3:19 PM EDT, 12 minutes earlier.

Area forecast discussion, May 13, 3:19 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
319 PM EDT WED MAY 13 2009

.SHORT TERM...
MAIN FORECAST ISSUE IN THE SHORT TERM...IS POSSIBLE FLOODING WITH
MORE HEAVY RAIN EXPECTED LATER TONIGHT. ALSO SEVERE WEATHER MAY BE A
CONCERN LATER TONIGHT.

SURFACE ANALYSIS SHOWED HIGH PRESSURE ALONG THE MID ATLANTIC COAST
AND A COLD FRONT FROM EASTERN MINNESOTA TO THE CENTRAL PLAINS. A MCC
CURRENTLY MOVING ACROSS OUR AREA. THIS HAS LEFT A OUTFLOW BOUNDARY
ACROSS OUR SOUTHERN FORECAST AREA INTO CENTRAL MISSOURI.  PRESENT
RADAR LOOPS INDICATE THE CURRENT MCC WILL BE MOVING OUT OF OUR AREA
IN ABOUT 4 HOURS AND NAM/GFS AND RUC INDICATE THERE COULD BE A LULL
IN THE PRECIP THIS EVENING.   THUNDERSTORMS ARE FIRING ACROSS
SOUTHERN MISSOURI AND THIS BEARS WATCHING. FOR THE MOMENT WILL GO
WITH MODELS FOR CENTRAL AND SE SECTIONS AND ONLY INDICATE A CHANCE
OF THUNDERSTORMS THERE THIS EVENING WITH HEAVY RAIN LATE TONIGHT.
PRECIPITABLE WATER TO OUR WEST AROUND 2 INCHES AND MODELS GIVE QPF
UP TO 3 INCHES OVERNIGHT.  OUR WEST CENTRAL HAS ALREADY HAD UP TO 2
INCHES SO FAR TODAY.  WILL ISSUE A FLOOD WATCH THROUGH TONIGHT OVER
ALL BUT OUR FAR SE.

CONVECTION WILL INCREASE OVERNIGHT AS COLD FRONT APPROACHES.  GFS MU
CAPES ARE UP TO 2000 J/KG ACROSS OUR WEST AND NW TONIGHT.  NAM
INCREASES 850 MB WINDS TO 60 KNOTS AHEAD OF COLD FRONT LATE
TONIGHT.  THUS SPC SLIGHT RISK OF SEVERE WEATHER STILL POSSIBLE
LATER TONIGHT.

COLD FRONT MOVES ACROSS OUR AREA THURSDAY MORNING AND WILL END
CHANCES OF PRECIP FROM NW BY MIDDAY.

&&

.LONG TERM...

FORECAST FOCUS IN THE LONG TERM WL BE POPS FRI-SAT.

THU NT...WITH FNT STALLED NR THE OH RVR WL KEEP CHC POPS IN THE FAR
S.

FRI...FNT MEANDERS BACK N ACRS THE AREA AND INSTABILITY INCREASES.
NO GREAT FORCING MECHANISM THOUGH...JUST SOME WEAK ISENTROPIC LIFT EARLY
AND THEN ANY DIURNAL HEATING IF THE SUN CAN ACTUALLY BREAK OUT WHICH
IS NOT A GIVEN. LLJET REMAINS WELL WEST OF THE AREA AS DO GOOD DYNAMICS.
CURRENTLY NOT OVERLY EXCITED ABOUT SVR POTENTIAL BUT WL HAVE TO WAIT
AND SEE NEXT SET OF MODEL RUNS.

FRI NT-SAT NT...S/W AND COLD FNT MV THRU THE FA. DIFFERENCE IN TIMING
OF COLD FROPA WITH GFS ABOUT 6 HOURS OR SO FASTER THAN THE NAM AND
HAVING IT MOSTLY THRU BY 12Z. NAM SEEMS TO HAVE SUPPORT OF 0Z ECMWF
AND GFSENS BUT GFS HAS SUPPORT OF SREF. HPC SUGGESTS LARGER
CONSENSUS AROUND NAM. WITH ALL THIS IN MIND WL LEAN TOWARD NAM AND
FCST SIMILAR TO PREVIOUS ISSUANCE WITH HIGH CHC POPS FRI NT...LIKELY
POPS SAT AND CHC SE TO SLT CHC NW SAT NT.

FOR TEMPS THUR THRU FRI NT GUIDANCE IN GOOD AGREEMENT SO USED A
MAV/MET AVERAGE.

EXTENDED...LOOKS DRY AS BROAD HIGH PRESSURE SETTLES IN OVER THE AREA
AFTER COLD FROPA SATURDAY. COOLER TEMPS /HIGHS IN THE 60S AND LOWS
IN THE 40S/ SAT NT THRU MON AS BACK SIDE OF UPR LVL TROF KEEPS
COOLER H8 TEMPS OVR THE AREA. STUCK WITH HPC GUIDANCE.

&&

.AVIATION...DISCUSSION FOR THE 18Z TAFS A LARGE COMPLEX OF
THUNDERSTORMS ACROSS CENTRAL INDIANA AND EASTERN ILLINOIS WILL
CONTINUE ACROSS THE TAF SITES FOR ANOTHER 2 TO 4 HOURS. THERE IS
ANOTHER COMPLEX OF THUNDERSTORMS OVER NE MISSOURI AND THIS WILL
PROBABLY STAY TO OUR NORTHWEST AS IT MOVES NE. MODELS INDICATE
THERE COULD BE A LULL IN THUNDERSTORMS FOR SEVERAL HOURS ONCE THE
CURRENT BATCH MOVES THROUGH. WILL FORECAST IT THAT WAY AND BRING
NUMEROUS THUNDERSTORMS BACK ACROSS THE TAF SITES FOR SEVERAL HOURS
AS COLD FRONT PUSHES THROUGH. THERE COULD BE PERIODS OF IFR DURING
THE CURRENT GROUP OF THUNDERSTORMS AND THE NEXT ROUND WHICH WOULD
PROBABLY BE LATER TONIGHT. VFR CONDITIONS WILL SPREAD SE ACROSS
CENTRAL INDIANA TAF SITES THURSDAY MORNING AFTER COLD FRONT MOVES
THROUGH.

WIND GUSTS APPROACHING 30 KNOTS POSSIBLE LATE TODAY AND THIS EVENING
AS A STRONG S/SW GRADIENT IS OCCURRING AHEAD OF THE COLD FRONT.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH THURSDAY MORNING FOR INZ021-028>031-035>048-
051>055-060>062-067>069.

&&

AVIATION/SHORT TERM...JH
LONG TERM...CP
Hazardous weather outlook, May 13, 8:54 AM EDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
854 AM EDT WED MAY 13 2009

INZ021-030-031-036>042-045>049-054>057-062>065-069-070-072-141300-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-
JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-MARTIN-
LAWRENCE-JENNINGS-
854 AM EDT WED MAY 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL
INDIANA ALONG AND WEST OF A LINE FROM MUNCIE TO SEYMOUR. THE
GREATEST THREAT OF SEVERE WEATHER WILL BE IN WEST CENTRAL INDIANA
IN THE WABASH VALLEY.

THERE WILL BE THUNDERSTORMS ONGOING ACROSS THE AREA THIS MORNING.
THESE STORMS ARE NOT EXPECTED TO BE SEVERE...WITH CLOUD TO GROUND
LIGHTNING THE MAIN HAZARD.

LATER THIS AFTERNOON AND INTO THE EVENING...SCATTERED
THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL INDIANA AFTER 4 PM.
STORMS WILL BE MOST LIKELY IN WESTERN PORTIONS OF CENTRAL INDIANA. ISOLATED
SEVERE THUNDERSTORMS ARE POSSIBLE WITH LARGE HAIL...DAMAGING
WINDS...AND ISOLATED TORNADOES AS THREATS.

AFTER MIDNIGHT...AN APPROACHING STRONG COLD FRONT WILL ALLOW FOR
THE POSSIBLE DEVELOPMENT OF ORGANIZED SEVERE WEATHER ACROSS
CENTRAL INDIANA. DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO
GROUND LIGHTNING...AND HEAVY RAIN WILL BE THE PRIMARY THREATS.
ISOLATED TORNADOES ARE ALSO POSSIBLE. THE SEVERE THREAT WILL
DIMINISH TOWARDS DAYBREAK THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL CONTINUE TO BE ONGOING THURSDAY MORNING BUT ARE
EXPECTED TO DIMINISH BEFORE NOON. SEVERE WEATHER IS NOT EXPECTED
THURSDAY MORNING.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY
NIGHT. AT THIS TIME THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
FOR CENTRAL INDIANA ON FRIDAY. LIGHTNING IS A THREAT WITH ANY
THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ028-029-035-043-044-051>053-060-061-067-068-071-141300-
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-CLAY-OWEN-
SULLIVAN-GREENE-KNOX-DAVIESS-JACKSON-
854 AM EDT WED MAY 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL
INDIANA ALONG AND WEST OF A LINE FROM MUNCIE TO SEYMOUR. THE
GREATEST THREAT OF SEVERE WEATHER WILL BE IN WEST CENTRAL INDIANA
IN THE WABASH VALLEY.

THERE WILL BE THUNDERSTORMS ONGOING ACROSS THE AREA THIS MORNING.
THESE STORMS ARE NOT EXPECTED TO BE SEVERE...WITH CLOUD TO GROUND
LIGHTNING THE MAIN HAZARD.

LATER THIS AFTERNOON AND INTO THE EVENING...SCATTERED
THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL INDIANA AFTER 4 PM.
STORMS WILL BE MOST LIKELY IN WESTERN PORTIONS OF CENTRAL INDIANA. ISOLATED
SEVERE THUNDERSTORMS ARE POSSIBLE WITH LARGE HAIL...DAMAGING
WINDS...AND ISOLATED TORNADOES AS THREATS.

AFTER MIDNIGHT...AN APPROACHING STRONG COLD FRONT WILL ALLOW FOR
THE POSSIBLE DEVELOPMENT OF ORGANIZED SEVERE WEATHER ACROSS
CENTRAL INDIANA. DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO
GROUND LIGHTNING...AND HEAVY RAIN WILL BE THE PRIMARY THREATS.
ISOLATED TORNADOES ARE ALSO POSSIBLE. THE SEVERE THREAT WILL
DIMINISH TOWARDS DAYBREAK THURSDAY.

LOWLAND FLOODING WILL CONTINUE ALONG PORTIONS OF THE
WABASH RIVER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL CONTINUE TO BE ONGOING THURSDAY MORNING BUT ARE
EXPECTED TO DIMINISH BEFORE NOON. SEVERE WEATHER IS NOT EXPECTED
THURSDAY MORNING.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY
NIGHT. AT THIS TIME THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
FOR CENTRAL INDIANA ON FRIDAY. LIGHTNING IS A THREAT WITH ANY
THUNDERSTORM.

LOWLAND FLOODING WILL CONTINUE ALONG PORTIONS OF THE WABASH RIVER.
LOWLAND FLOODING IS EXPECTED TO DEVELOP ALONG SOUTHERN PORTIONS OF
BOTH THE EAST FORK WHITE AND THE WHITE RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Special weather statement, May 13, 11:49 AM EDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1149 AM EDT WED MAY 13 2009

INZ053-061-062-131615-
GREENE-MONROE-OWEN-
1149 AM EDT WED MAY 13 2009

...STRONG THUNDERSTORM ADVISORY FOR EASTERN GREENE...MONROE AND
SOUTHERN OWEN COUNTIES UNTIL 1215 PM EDT...

AT 1146 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR BLOOMFIELD...OR
22 MILES SOUTHWEST OF BLOOMINGTON...AND MOVING EAST AT 25 MPH.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

* OTHER LOCATIONS IN THE ADVISORY AREA INCLUDE BUT ARE NOT LIMITED TO
  SOLSBERRY...WHITEHALL...UNIONVILLE...SMITHVILLE...INDIANA
  UNIVERSITY...HARRODSBURG AND FAIRFAX STATE RECREATION AREA

CP

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 10:24 AM EDTRiver Flood WarningINDJackson, Lawrence, Washington7 days
May 13, 10:24 AM EDTRiver Flood WarningINDGreene, Owen6 days
May 13, 10:24 AM EDTRiver Flood WarningINDDaviess, Greene, Knox8 days
May 13, 10:24 AM EDTRiver Flood WarningINDDaviess, Greene, Knox8 days
May 13, 10:24 AM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike9 days
May 13, 10:24 AM EDTRiver Flood WarningINDFountain, Parke, Tippecanoe, Vermillion, Warren8 days
May 13, 10:24 AM EDTRiver Flood WarningINDFountain, Parke, Vermillion, Warren9 days
May 13, 10:24 AM EDTRiver Flood WarningINDParke, Vermillion, Vigo11 days
May 13, 10:24 AM EDTRiver Flood WarningINDParke, Vermillion, Vigo10 days
May 13, 10:24 AM EDTRiver Flood WarningINDSullivan, Vigo12 days
May 13, 10:24 AM EDTRiver Flood WarningINDClay, Greene3 days
May 13, 4:52 PM EDTAreal Flood WarningINDBartholomew, Brown, Decatur, Jackson, Jennings, Monroe6 hr
May 13, 7:29 PM EDTAreal Flood WarningINDClay, Greene, Monroe, Morgan, Owen, Putnam3 hr
May 13, 7:54 PM EDTSevere Thunderstorm WarningINDHendricks, Johnson, Marion, Morgan36 min

Nearby

Flood Watches in Indiana, 2009Every flood watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.